Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having temperature. Given calpol. Noticed red rashes on face and entire body. Given Avil injection. Allergic to medicines?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 682 Questions
My son is 9 years and 5 months old. His weight is 27 kg. last week he has 100f temperature so I gave him7.5 ml of calpol. Within half an hour I noticed he had rashes on his face which spread to his entire body. We rushed him to ER where he was given Avil injection. He was there for few hours, CBC, malaria and dengue test was done which all came fine. Next morning he has 100.5 temperature and again I gave him calpol and again he broke out in rashes. We were advised to give him atarax ( anti allergic ) and he was fine. He was ok the whole week. Today morning he again got mild temperature with a cold. Soon the temperature reached 101 and this time I gave him half crocin tablet. He again broke out in rashes. This was 7 hours ago. We gave him atarax and rashes subsided. He has 103 temperature right now. It's 1:30 in the night I have been giving him medium temperature water bandage for two hours, I have wiped his body with XXXXXXX warm water ( tap water) but fever has only gone up. I don't know what to do. I am convinced he us allergic to Calpol and Crocin! What do I give him and what is wrong with him
Posted Fri, 30 Aug 2013 in Child Health
Answered by Dr. Taher Kagalwala 41 minutes later

That image shows something like an infective boil that has ruptured. I need a little more detail on that image.

Okay, reading your story, I, too, think that he is allergic to paracetamol. This is highly unusual, and I haven't seen a single patient with such a problem in my 25 years of clinical practice. I would continue with sponging him for fever. It might be a good idea to try Ibuprofen syrup ... which is also an anti-fever medicine. If this works, you can use this for fever. I would also advise you to consult a pediatrician to decide the cause of his fever ... perhaps he/she might suggest giving an antibiotic for it.

Treating with anti-allergic medicines is a good idea, and I would endorse it, but using Avil injection is not such a great choice. Stick with oral Atarax, which seems to have worked with him on two occasions.

Aside from the above, this experience is a lesson for you. Read the ingredients of any medicine before substituting one brand (Calpol) with another (Crocin). Not only do they BOTH contain the SAME drug (Paracetamol), they are BOTH MANUFACTURED BY THE SAME COMPANY :-P

You can visit the chemist store for brand names of Ibuprofen. The dose would be about 10 ml whenever the temperature crosses 100 F.

It might be a good idea to take him to an allergologist later on to resolve the issue of paracetamol allergy once and for all. He may have some remedy for your son's unusual allergy.

Thank you for posing the query, and for using XXXXXXX for the same.

I hope I have answered your query satisfactorily. If need be, please revert to me for clarifications/doubts.

With warm regards and best wishes for your precious son,

Dr. Taher K (Pediatrician)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor